Bounded generation and Kazhdan’s property (T)
Publications Mathématiques de l'IHÉS, Volume 90 (1999), p. 145-168
@article{PMIHES_1999__90__145_0,
     author = {Shalom, Yehuda},
     title = {Bounded generation and Kazhdan's property $(T)$},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {90},
     year = {1999},
     pages = {145-168},
     zbl = {0980.22017},
     mrnumber = {2001m:22030},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_1999__90__145_0}
}
Shalom, Yehuda. Bounded generation and Kazhdan’s property $(T)$. Publications Mathématiques de l'IHÉS, Volume 90 (1999) pp. 145-168. http://www.numdam.org/item/PMIHES_1999__90__145_0/

[AM] S. I. Adian and J. Mennicke, On bounded generation of SLn(Z), Inter. Jour. Alg. and Comp., Vol. 2, No. 4 (1992), 357-365. | MR 93m:20064 | Zbl 0794.20061

[BMS] H. Bass, J. Milnor and J. P. Serre, Solution of the congruence subgroup problem for SLn (n ≥ 3) and Sp2n (n ≥ 2), IHES Publ., 33 (1967), 59-137. | Numdam | MR 39 #5574 | Zbl 0174.05203

[Bur] M. Burger, Kazhdan constants for SL3(Z), J. Reine Angew. Math., 413 (1991), 36-67. | MR 92c:22013 | Zbl 0704.22009

[CK] D. Carter and G. Keller, Bounded elementary generation of SLn(O), Amer. J. Math., 105 (1983), 673-687. | MR 85f:11083 | Zbl 0525.20029

[CW] G. Cooke and P. Weinberger, On the constructions of division chains in algebraic number fields, with applications to SL2, Comm Alg., 3 (1975), 481-524. | MR 52 #8094 | Zbl 0315.12001

[Di] J. Dieudonné, Sur les fonctions continues p-adiques, Bull. Sci. Math. (2), 68 (1944), 79-95. | MR 7,111c | Zbl 0060.08204

[HRV] P. De La Harpe, A. G. Robertson, A. Valette, On the spectrum of the sum of generators for a finitely generated group, Israel J. of Math., 81 (1993), No. 1-2, 65-96. | MR 94j:22007 | Zbl 0791.43008

[HV] P. De La Harpe and A. Valette, La Propriété (T) de Kazhdan pour les Groupes Localement Compacts, Astérisque, 175, Société Math. de France (1989). | Zbl 0759.22001

[Is] R. S. Ismagilov, Representations of Infinite-Dimensional Groups, Translations of Mathematical Monographs, 152, Amer. Math. Soc., Providence (1996). | MR 97g:22014 | Zbl 0856.22001

[Kal] W. Van Der Kallen, SL3(C[x]) does not have bounded word length. Proceedings of the conference on Algebraic K-theory (Oberwolfach, 1980), Lecture Notes in Math., 966 (1982), 357-361. | MR 84b:20037 | Zbl 0935.20501

[Kaz] D. A. Kazhdan, On a connection between the dual space of a group and the structure of its closed subgroups, Func. Anal. Appl. 1 (1967), 63-65. | Zbl 0168.27602

[Lub1] A. Lubotzky, Discrete Groups, Expanding Graphs and Invariant Measures, Birkhäuser, 1994. | MR 96g:22018 | Zbl 0826.22012

[Lub2] A. Lubotzky, Subgroup growth and congruence subgroups, Invent. Math., 119 (1995), 267-295. | MR 95m:20054 | Zbl 0848.20036

[Mok] N. Mok, Harmonic forms with values in locally constant Hilbert bundles, Proceeding of the conference in honor of J. P. Kahane (Orsay 1993), J. Fourier Anal. Appl. (special issue), (1995), 433-453. | MR 97c:58008 | Zbl 0891.58001

[Mu] V. K. Murty, Bounded and finite generation of arithmetic groups, Canadian Mathematical Society Conference Proceedings, Vol. 15 (1995), 249-261. | MR 96g:11039 | Zbl 0851.11026

[MSY] N. Mok, Y. T. Siu and S.-K. Yeung, Geometric superrigidity, Invent. Math., 113 (1993), 57-83. | MR 94h:53079 | Zbl 0808.53043

[Pa] P. Pansu, Formules de Matsushima, de Garland et propriété (T) pour des groupes agissant sur des espaces symétriques ou des immeubles, Bull. Soc. Math. France, 126 (1998), 107-139. | Numdam | MR 2000d:53067 | Zbl 0933.22009

[PR] V. Platonov and A. Rapinchuk, Abstract properties of S-arithmetic subgroups and the congruence subgroup problem, Izve. R. Acad. Sci. Ser. Math. (former Math. USSR Izvestiya), 56 (1992), 483-508. | Zbl 0785.20025

[PS] A. Pressley and G. Segal, Loop Groups, Oxford Mathematical Monographs, 1988. | Zbl 0638.22009

[Rag] M. S. Raghunathan, On the congruence subgroup problem, IHES Publ., 46 (1976), 107-161. | Numdam | MR 58 #22325 | Zbl 0347.20027

[Rap1] A. Rapinchuk, Congruence subgroup problem for algebraic groups: old and new, Astérisque, 209 (1992), 73-84. | MR 94b:20047 | Zbl 0805.20040

[Rap2] A. Rapinchuk, On the finite dimensional unitary representations of Kazhdan groups, Proc. of AMS, 127, No. 5 (1999), 1557-1562. | MR 99h:22004 | Zbl 0926.22001

[Rap3] A. Rapinchuk, On SS-rigid groups and A. Weil's criterion for local rigidity I, Manuscripta Math., 97 (1998), 529-543. | MR 99m:20019 | Zbl 0920.20004

[Sch] W. H. Schikhof, Ultra Calculus: An Introduction to p-Adic Analysis, Cambridge Studies in Advanced Mathematics 4, 1984. | MR 86j:11104 | Zbl 0553.26006

[Sh1] Y. Shalom, Explicit Kazhdan constants for representations of semisimple and arithmetic groups, Ann. Inst. Fourier (Grenoble), 50 (2000) No 3, 833-863. | Numdam | MR 2001i:22019 | Zbl 0966.22004

[Sh2] Y. Shalom, Harmonic maps, superrigidity, and property (T), preprint.

[Su] A. A. Suslin, On the structure of the special linear group over polynomial rings, Math. USSR Izv., Vol. 11 (1977), 221-238. | Zbl 0378.13002

[Tav] O. I. Tavgen, Bounded generation of Chevalley groups over rings of algebraic S-integers, Math. USSR Izv., 36 (1991), 101-128. | MR 91e:20036 | Zbl 0709.20024

[VGG] A. M. Vershik, M. I. Graev and I. M. Gelfand, Representations of the group SL(2,R), where R is a ring of continuous functions, Russ. Math. Surv., 28 (5) (1973), 87-132. | Zbl 0297.22003